MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR 2/20-180/127; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR 2/20-180/127; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 454332
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
An oscar peripheral multifunctional catheter system was selected for revascularization of a stage 4 posterior tibial artery.The oscar dilator was moved to the tibial fibular trunk but were unable to be moved on the wire.When the oscar balloon was introduced in the support catheter, the white/blue handle (lock grip) totally disconnected from the catheter they then had to retrieve the whole system and continued the procedure in the traditional way with no harm to the patient.
 
Additional Manufacturer Narrative
29-may-2024 additional information.Two months after opening this complaint, biotronik was informed that the device was contaminated with hepatitis c and thus discarded at the hospital.Neither the affected device nor the angiographic material was returned.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation verified that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.The tensile strength of the bond between braided shaft and lock grip is tested by means of manufacturing process output monitoring.Manufacturing process output monitoring did not reveal any violation of specifications or deviations from validated process parameters or process control cards that could be associated with the reported complaint/malfunction.Based on the conducted investigations, no manufacturing or material related root cause could be determined.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.Neither the affected device nor the angiographic material was returned.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation verified that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.The tensile strength of the bond between braided shaft and lock grip is tested by means of manufacturing process output monitoring.Manufacturing process output monitoring did not reveal any violation of specifications or deviations from validated process parameters or process control cards that could be associated with the reported complaint/malfunction.Based on the conducted investigations, no manufacturing or material related root cause could be determined.

Brand Name
OSCAR 2/20-180/127
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18890270
Report Number1028232-2024-01378
Device Sequence Number16916463
Product Code LIT
UDI-Device Identifier07640130455597
UDI-Public(01)07640130455597(17)2606
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K214038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2026
Device Model Number454332
Device Catalogue Number454332
Device Lot Number05231647
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer05/29/2024
10/22/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date05/29/2024
10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown